[Barbiturate withdrawal syndrome: a case associated with the abuse of a headache medication].
Аннотация
Barbiturates can produce psychological and physical dependence and produce a withdrawal syndrome on the second to fourth day after the drug is suspended. Symptoms include anxiety, restlessness, insomnia, rhythmic intention tremor, dizziness, seizures, and psychosis. If the syndrome is not recognized and correctly treated, hyperthermia, circulatory failure, and death may ensue. Although barbiturates are less frequently used nowadays, they are employed in combination with other drugs in many medications used for the treatment of headache. We report the case of a 54-year-old woman who developed a barbiturate abstinence syndrome when she suspended self-administration of a drug containing butalbital. The patient had been using barbiturates, 900 mg/die, for 2+ years for persistent headache. She was admitted to the hospital because of seizures, hallucinations and delirium not controlled by benzodiazepine and phenothiazine administration. Her symptoms resolved after parenteral phenobarbital administration.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.